Option Prices Sustained by Risk-Preferences
AbstractWe investigate the preference and distribution restrictions that underlie explicit risk-neutral option valuation equations. We establish new sufficient conditions in terms of utility functions and joint distributions of assets' payoffs and state variables for these models to hold in equilibrium economies where markets are dynamically incomplete. In our models, both the marginal and conditional distributions of wealth play relevant roles in obtaining the pricing kernel implicit in the model. This result shows no straightforward link between the Black-Scholes model and constant proportional risk-aversion preferences. We introduce and investigate many univariate and multivariate option pricing models.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by University of Chicago Press in its journal Journal of Business.
Volume (Year): 78 (2005)
Issue (Month): 5 (September)
Contact details of provider:
Web page: http://www.journals.uchicago.edu/JB/
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Chuang-Chang Chang & Jun-Biao Lin, 2010. "The valuation of multivariate contingent claims under transformed trinomial approaches," Review of Quantitative Finance and Accounting, Springer, vol. 34(1), pages 23-36, January.
- Bertram Düring, 2009.
"Asset pricing under information with stochastic volatility,"
Review of Derivatives Research,
Springer, vol. 12(2), pages 141-167, July.
- Bertram Düring, 2008. "Asset Pricing Under Information with Stochastic Volatility," CoFE Discussion Paper 08-04, Center of Finance and Econometrics, University of Konstanz.
- Chang, Chuang-Chang & Lin, Jun-Biao, 2010. "The valuation of contingent claims using alternative numerical methods," Journal of International Financial Markets, Institutions and Money, Elsevier, vol. 20(5), pages 490-508, December.
- Masayuki Ikeda, 2010. "Equilibrium preference free pricing of derivatives under the generalized beta distributions," Review of Derivatives Research, Springer, vol. 13(3), pages 297-332, October.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Journals Division).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.